Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 27, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 13, 2019, 1:45 PM MDT for Deuel County, Keith County, Perkins County, Nebraska. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 1:45 PM MDT (19:45 UTC)
- Expired
- Aug 13, 2019, 3:49 PM MDT
- In force
- 2 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Deuel County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:10 PM MDT | FLASH FLOOD | 10 Nw Grant, NE | WATER RUNNING ACROSS COUNTY ROAD 768 WEST OF HIGHWAY 61. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
111
WGUS53 KLBF 131945
FFWLBF
NEC049-101-135-140145-
/O.NEW.KLBF.FF.W.0027.190813T1945Z-190814T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
145 PM MDT Tue Aug 13 2019
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Northwestern Perkins County in southwestern Nebraska...
Southwestern Keith County in southwestern Nebraska...
Southeastern Deuel County in the Panhandle of Nebraska...
* Until 745 PM MDT Tuesday.
* At 143 PM MDT, local officials reported heavy rain and flooding
underway across the warned area. Flash flooding is already
occurring.
* Some locations that will experience flooding include...
Ogallala, Grant, Big Springs, Brule, Madrid, Barton, Roscoe, Wild
Horse Spring, Goldeneye State Wildlife Management Area and Megeath.
This includes the following highways...
Highway 61 between mile markers 63 and 86.
Interstate 80 in Nebraska between mile markers 101 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4116 10221 4113 10145 4081 10146 4085 10205
4100 10205 4101 10220
$$
Snively2 follow-up statements
575 WGUS73 KLBF 132059 FFSLBF Flash Flood Statement National Weather Service North Platte NE 259 PM MDT Tue Aug 13 2019 NEC049-132107- /O.CAN.KLBF.FF.W.0027.000000T0000Z-190814T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Deuel NE- 259 PM MDT Tue Aug 13 2019 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DEUEL COUNTY IS CANCELLED... Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4081 10146 4085 10205 4105 10205 4105 10145 $$ NEC101-135-140145- /O.CON.KLBF.FF.W.0027.000000T0000Z-190814T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perkins NE-Keith NE- 259 PM MDT Tue Aug 13 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR NORTHWESTERN PERKINS AND SOUTHWESTERN KEITH COUNTIES... At 257 PM MDT, local officials reported flash flooding in in southern Keith and northern Perkins counties. Up to two inches of rain have fallen in spots. Flash flooding is occurring. Some locations that will experience flooding include... Grant, Madrid and Wild Horse Spring. This includes Highway 61 between mile markers 63 and 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 4081 10146 4085 10205 4105 10205 4105 10145 $$ Snively
534 WGUS73 KLBF 132149 FFSLBF Flash Flood Statement National Weather Service North Platte NE 349 PM MDT Tue Aug 13 2019 NEC101-135-132158- /O.CAN.KLBF.FF.W.0027.000000T0000Z-190814T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perkins NE-Keith NE- 349 PM MDT Tue Aug 13 2019 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN PERKINS AND SOUTHWESTERN KEITH COUNTIES IS CANCELLED... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4081 10146 4085 10205 4105 10205 4105 10145 $$ Roberg
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 12:34 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 13, 12:34 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service North Platte NE 134 PM CDT Tue Aug 13 2019 .SHORT TERM...(Today through Wednesday) Issued at 402 AM CDT Tue Aug 13 2019 Concerns in the near-term revolve around thunderstorm chances over the next few days. Weak surface high pressure is moving into the area from the northwest. As this feature continues to move through the area, winds will veer to the southeast across portions of southwest Nebraska. This will help push more unstable air in. Aloft, the region will still be under the influence of mid-level speed max associated with a Northern Plains shortwave trough dropping out of the Canadian Prairies. As daytime highs climb into the low 80s coincident with mid 60s dew points, a narrow plume of strong instability will develop across the higher elevations of the southern Panhandle into far northeast Colorado. With h5 winds out the west at 30 to 40 knots and southeast winds at the surface, deep layer shear will be sufficient for semi-discrete storm development immediately west of the CWA with the favored mode, at least initially, supercells capable of large hail and damaging winds before growing upscale. Based on forecast shear vectors and storm motion vectors, expecting most activity to move northwest to southeast giving the local area a very limited threat of seeing this activity barring development further northeast than expected. General thinking is that areas west of an Oshkosh to Wauneta line with large hail and isolated damaging wind gusts the main concerns. As activity grows upscale, its expected to dive south-southeast and track along the sharp instability gradient and h7 isotherms. Do believe this MCS will be quick to exit the area, likely by 06z, later this evening. Modest isentropic lift will develop across the area early Wednesday morning with the strongest ascent expected across the Sandhills and points south. This ascent will be reinforced by a few weak lobes of energy. Will limit PoPs to 30% though as confidence in location of these pulses of energy is low. Lows will fall into the 50s Wednesday morning with slightly drier air in place and mostly clear skies expected. Wednesday will be another similar setup as Tuesday with warmest temperatures within southeast surface flow. This flow will once again help to usher in better moisture and as temperatures climb into the low 80s in this area, expecting another plume of strong instability to develop across far northeast Colorado. Mid-level flow will continue to be fairly strong, aoa 30 to 40 knot range which will create sufficient deep layer shear for severe weather. There should be two waves of thunderstorm development. The first of which develops within the upslope flow across northeast Colorado which may graze the far southwest CWA during the early evening. Lapse rates will again be quite steep and lead to large hail being the favored hazard with this initial activity. The second wave of storm development will occur with the passage of a stronger shortwave within the northwest flow aloft. As this wave moves into the area, a stout low-level jet will develop and provide strong forcing for ascent and bring more scattered rain and thunderstorms to the area during the early morning hours Thursday. A few of these storms may be strong to severe with some elevated instability to tap into that may lead to some isolated severe hail. PWATs will be on the high side of climatology and some moderate to heavy downpours are possible, but the progressive nature of the activity will limit any flooding concerns. Morning lows on Thursday should remain in the upper 50s. .LONG TERM...(Wednesday night through Monday) Issued at 402 AM CDT Tue Aug 13 2019 Beginning 12z Thursday. Upper-level ridge anchored to our southwest will begin to flatten Thursday into Friday. Various pulses of energy will move through the flow as it becomes more zonal leading to increasing precipitation chances Thursday and Friday. Confidence in timing and placement are low at the moment due to discrepancies in the global models. A surface front looks to sweep through the area, generally in the Friday night timeframe, helping to put a dent in the moisture quality and thus lead to mostly dry weekend. Signs point to a strengthening 4-Corners ridge around the middle of next week, brining the area into more northerly flow and perhaps a much- needed quiet period to the area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 125 PM CDT Tue Aug 13 2019 Scattered severe thunderstorms are anticipated this afternoon into early evening affecting parts of the southwest Nebraska Panhandle and southwestern Nebraska. Severe weather hazards include: large to very large hail, damaging winds, and a few tornadoes are the main severe threats. Thunderstorm ceilings are MVFR to low-end VFR (less than 7 kft). Reductions in visiblity sub-VFR are expected with moderate-heavy rainfall. The threat for storms will taper off by mid-evening as storms move out of the area. Isolated to scattered thunderstorm chances then return late tonight-tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...ET
Hazardous weather outlook, Aug 13, 12:11 PM MDT, 1 hour 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 111 PM CDT Tue Aug 13 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-141815- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 111 PM CDT Tue Aug 13 2019 /1211 PM MDT Tue Aug 13 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered severe thunderstorms are anticipated this afternoon into early evening affecting parts of the southwest Nebraska Panhandle and southwestern Nebraska. Large to very large hail, damaging winds, and a few tornadoes are the main severe threats. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Another round of scattered thunderstorms are possible Wednesday afternoon into Wednesday night. Some storms may be severe, mainly west of a line from Broken Bow to Cody. Large hail and damaging winds are the main severe threats. Thunderstorms are possible on Thursday across western and north central Nebraska. Some strong to severe storms are possible across the entire outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested across southwest Nebraska this afternoon and early this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 13, 12:53 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
153 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL 1 NW BRULE 41.10N 101.89W
08/13/2019 M1.25 INCH KEITH NE LAW ENFORCEMENT
&&
ETLocal storm report, Aug 13, 1:02 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
202 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 6 W LEMOYNE 41.29N 101.92W
08/13/2019 E1.00 INCH KEITH NE PUBLIC
QUARTER SIZE HAIL
&&
RLAMBLocal storm report, Aug 13, 1:38 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 6 NE GRANT 40.91N 101.64W
08/13/2019 E1.00 INCH PERKINS NE PUBLIC
QUARTER SIZE
&&
RLAMBLocal storm report, Aug 13, 1:39 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
239 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 6 NE GRANT 40.91N 101.64W
08/13/2019 E80 MPH PERKINS NE PUBLIC
ESTIMATED BETWEEN 70 AND 80 MPH
&&
RLAMBLocal storm report, Aug 13, 1:42 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
242 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 6 NE GRANT 40.91N 101.64W
08/13/2019 E80.00 MPH PERKINS NE PUBLIC
ESTIMATED BETWEEN 70 AND 80 MPH
0230 PM HAIL 6 NE GRANT 40.91N 101.64W
08/13/2019 E1.00 INCH PERKINS NE PUBLIC
QUARTER SIZE
&&
RLAMBLocal storm report, Aug 13, 1:45 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
245 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL 16 NE OSHKOSH 41.57N 102.13W
08/13/2019 E1.00 INCH GARDEN NE PUBLIC
1.30 ESTIMATED RAIN, QUARTER SIZE HAIL, 40-50MPH WINDS
WITH SMALL BRANCHES DOWN.
&&
RLAMBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:49 AM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Aug 13, 5:29 AM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Aug 13, 5:44 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Aug 13, 6:26 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 64 min |
| Aug 13, 6:57 AM MDT | Special Weather Statement | LBF | Grant | 33 min |
| Aug 13, 7:25 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| Aug 13, 8:55 AM MDT | Special Weather Statement | LBF | Sheridan | 35 min |
| Aug 13, 10:54 AM MDT | Special Weather Statement | LBF | Garden | 36 min |
| Aug 13, 11:04 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 41 min |
| Aug 13, 11:36 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 39 min |
| Aug 13, 11:49 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 41 min |
| Aug 13, 12:04 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 41 min |
| Aug 13, 12:18 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 42 min |
| Aug 13, 12:37 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 53 min |
| Aug 13, 1:00 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| Aug 13, 1:28 PM MDT | Areal Flood Advisory | LBF | Deuel, Garden, Keith, Perkins | 3 hr |
| Aug 13, 1:29 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| Aug 13, 1:57 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 48 min |
| Aug 13, 2:21 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 39 min |
| Aug 13, 2:28 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 47 min |
| Aug 13, 2:37 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 38 min |
| Aug 13, 2:45 PM MDT | Areal Flood Advisory | LBF | Chase, Hayes | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.